Signs of low blood sugar



We are searching data for your request:

Forums and discussions:
Manuals and reference books:
Data from registers:
Wait the end of the search in all databases.
Upon completion, a link will appear to access the found materials.

Diabetes: signs of hypoglycaemia

Shivering, excessive sweating, restlessness and nervousness are the first visible signs of hypoglycemia in diabetes patients. If diabetics do not immediately consume sugar (especially dextrose) or are injected with hormonal antagonists of the insulin glucagon, the condition of the affected person becomes increasingly worse. The German Diabetes Society and the German Obesity Society point to this important connection.

If you have low blood sugar (technical term: hypoglycemia), the health of the person concerned becomes increasingly worse. Diabetics can lose consciousness, experience regular seizures and can be injured by increasing disorientation and convulsions. The heart and blood vessels are also damaged.

How is hypoglycemia triggered?
Hypoglycaemia is caused by insufficient food intake, alcohol consumption, stress or physical overload. However, an incorrect dosage of diabetes medication or insulin can also trigger hypoglycemia. Groups of patients who are older, who have diabetes for a long time or whose kidney function is impaired are at great risk. Therefore, those affected by diabetes training should learn how to deal with their illness. Such courses also teach how hypoglycemia is recognized in good time and which countermeasures can be initiated.

The human brain relies on the burning of glucose. The following symptoms can occur with hypoglycaemia: changes in nature, significantly increased excitability, outbursts of anger, rapid heartbeat, increased blood pressure, rapid breathing, paralysis, cramps and loss of consciousness. If relatives notice symptoms mentioned in a person with diabetes, immediate countermeasures must be initiated. If the person is still conscious, it is advisable to give sugar or sugary drinks. If the person concerned is already unconscious, no attempt should be made to force the administration of sugar or drinks anyway. Because of the loss of consciousness, the swallowing reflex is very likely no longer present and suffocation can occur. Instead, an emergency doctor should be contacted immediately. The doctor then directly injects glucose intravenously. (sb, Nov 1, 2010)

Also read:
Heart attack risk with Avandia Diabetes Mittel
Sugar water does not relieve pain in babies
High risk of stroke in type 2 diabetes
Herbal active ingredient for diabetes discovered

Author and source information



Video: Signs of Hypoglycemia


Previous Article

Passive smoking increases the risk of diabetes

Next Article

Strong spread of the processionary moths